Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 12, 2012, 9:16 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 9:16 AM EST (14:16 UTC)
- Expired
- Feb 13, 2012, 4:15 AM EST
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
608 WHUS72 KMHX 121416 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 916 AM EST SUN FEB 12 2012 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON. SEAS WILL PEAK AT 8 TO 12 FEET THIS MORNING...THEN GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT. AMZ130-122000- /O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ /O.NEW.KMHX.SC.Y.0016.120212T1416Z-120212T2000Z/ /O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/ ALBEMARLE SOUND- 916 AM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS THIS MORNING...DIMINISHING THIS AFTERNOON. * WAVES...2 TO 3 FEET. * WATER LEVELS...1 TO 2 FEET BELOW NORMAL WATER LEVELS WILL BE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING ADJACENT RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-121800- /O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ /O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/ PAMLICO SOUND- 916 AM EST SUN FEB 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS MORNING...DIMINISHING THIS AFTERNOON. * WAVES...2 TO 4 FEET. * WATER LEVELS...1 TO 2 FEET BELOW NORMAL WATER LEVELS WILL BE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING THE PAMLICO AND NEUSE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ AMZ150-152-154-121800- /O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 916 AM EST SUN FEB 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT THIS MORNING...DIMINISHING THIS AFTERNOON. * SEAS...PEAKING AROUND 8 TO 12 FEET THIS MORNING...THEN GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-121800- /O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 916 AM EST SUN FEB 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT THIS MORNING...DIMINISHING THIS AFTERNOON.. * SEAS...PEAKING AROUND 5 TO 8 FEET THIS MORNING...THEN GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
773 WHUS72 KMHX 121702 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1202 PM EST SUN FEB 12 2012 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON. SEAS UP TO 8 TO 12 FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT. AMZ135-122000- /O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ /O.EXA.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/ /O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/ PAMLICO SOUND- 1202 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. * WATER LEVELS...AROUND 1 FEET BELOW NORMAL WATER LEVELS ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING THE PAMLICO AND NEUSE RIVERS THROUGH 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-130115- /O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ /O.EXB.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1202 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...UP TO 4 TO 6 FEET EARLY...SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-130115- /O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/ /O.EXB.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1202 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...8 TO 12 FEET EARLY...SUBSIDING TO 6 TO 9 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-122000- /O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/ /O.CON.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/ ALBEMARLE SOUND- 1202 PM EST SUN FEB 12 2012 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KNOTS. * WAVES...2 TO 3 FEET. * WATER LEVELS...1 FEET BELOW NORMAL WATER LEVELS ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING THE PAMLICO...NEUSE AND TRENT RIVERS THROUGH 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
038 WHUS72 KMHX 121801 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 101 PM EST SUN FEB 12 2012 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON. SEAS UP TO 8 TO 12 FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT. AMZ130-135-122000- /O.EXP.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/ /O.CON.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 101 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...LOW WATER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. * WATER LEVELS...HAVE RETURNED TO LESS THAN A HALF FOOT BELOW NORMAL AT AREA RIVER GAUGES AND HAVE ALLOWED THE LOW WATER ADVISORY EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-130215- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 101 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...UP TO 4 TO 6 FEET EARLY...SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-130215- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 101 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...8 TO 12 FEET EARLY...SUBSIDING TO 6 TO 9 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
828 WHUS72 KMHX 122000 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EST SUN FEB 12 2012 ...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT... .HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND SEAS TO GRADUALLY SUBSIDE TONIGHT. AMZ130-135-122100- /O.EXP.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 300 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... WINDS HAVE DROPPED BELOW SMALL CRAFT CRITERIA AND HAVE ALLOWED THE ADVISORY TO EXPIRE FOR THE SOUNDS. $$ AMZ156-158-130400- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 300 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-130400- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 300 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
252 WHUS72 KMHX 130353 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1053 PM EST SUN FEB 12 2012 ...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT... .HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND SEAS TO GRADUALLY SUBSIDE TONIGHT. AMZ156-158-130500- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1053 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-131000- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1053 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
124 WHUS72 KMHX 130452 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1152 PM EST SUN FEB 12 2012 ...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT... .HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND SEAS TO GRADUALLY SUBSIDE TONIGHT. AMZ156-158-131000- /O.EXT.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1152 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-131000- /O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1152 PM EST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
261 WHUS72 KMHX 130915 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 AM EST MON FEB 13 2012 AMZ150-152-154-156-158-131015- /O.CAN.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 415 AM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS 15 TO 20 KT EARLY WILL BECOME WEST TO SOUTHWEST AT AROUND 10 KT THIS AFTERNOON. SEAS 3 TO 5 FT EARLY WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 6:40 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 12, 6:40 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST SUN FEB 12 2012
.SYNOPSIS...
STRONG ARCTIC HIGH PRESSURE WILL BUILD OVER THE REGION TODAY AND
MONDAY. AN AREA OF LOW PRESSURE WILL MOVE BY TO THE SOUTH ON
TUESDAY. HIGH PRESSURE WILL AGAIN BUILD OVER THE MID ATLANTIC ON
WEDNESDAY BEFORE ANOTHER SYSTEM APPROACHES THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 635 AM SUNDAY...MID-LEVEL VORTICITY CENTER MOVING ACROSS THE
NORTHERN OUTER BANKS CURRENTLY INDUCING SOME SCATTERED SNOW
SHOWERS. VISIBILITY HAS BEEN REDUCED TO 4 MILES AT KITTY HAWK.
THIS SHOULD BE SHORT-LIVED AS THE VORTMAX EXITS THE COAST WITH
LOWER DEWPOINTS ADVECTING IN AFTER ABOUT 8 OR 9 AM. WILL CARRY
SLIGHT CHANCE OF SNOW SHOWERS UNTIL THEN. OTHERWISE...SKIES SHOULD
BE SUNNY ACROSS THE REGION WITH MAX TEMPERATURES MAINLY IN THE
MIDDLE TO UPPER 30S ALONG WITH GUSTY NORTHWEST WINDS. WIND
ADVISORIES REMAIN IN EFFECT UNTIL 10 AM THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 335 AM SUNDAY...NEAR OPTIMAL RADIATIONAL COOLING CONDITIONS
ARE LIKELY FOR TONIGHT AS THE AXIS OF STRONG SURFACE RIDGE SETTLES
OVER THE REGION. TRENDED TOWARD THE LOWER GUIDANCE NUMBER WITH
LOWS CLOSE TO 20 OVER MANY AREAS AWAY FROM THE WATER TONIGHT.
CLOSER TO THE WARMER SHELF WATERS...THE OUTER BANKS WILL REMAIN IN
THE UPPER 20S TONIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 215 AM SUN...HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD
OVER THE AREA MONDAY...MOVING OFFSHORE TUESDAY. HEIGHTS WILL BE
RISING QUICKLY MON...HOWEVER GIVEN COOL START WILL STILL BE A
LITTLE BELOW NORMAL WITH HIGHS IN THE UPR 40S TO LOWER 50S. MAINLY
ZONAL FLOW ALOFT EXPECTED REST OF PERIOD WITH TEMPS AT OR ABOVE
NORMAL. WEAK SRT WAVE WILL MOVE THROUGH TUE...LOOKS LIKE ANY
PRECIP WITH THIS WOULD BE LIGHT AND MAINLY NEAR OR E OF CST. DID
NOT MAKE ANY SIG CHANGES TO PREVIOUS FORECAST AT THIS TIME. A BIT
STRONGER SHORTWAVE WILL APPROACH FROM THE W THU NIGHT AND FRI WITH
ASSOC COLD FRONT MOVING INTO THE AREA FRI. MOISTURE STILL LOOKS
LIMITED BUT HAVE CHC POPS ALL AREAS THU NIGHT AND FIRST PART OF
FRI. COLD FRONT WILL PASS OFFSHORE LATER FRI WITH HIGH PRES
BUILDING IN FROM THE W SAT. HIGHS TUE MAINLY MID 50S THEN LOWER
60S INLAND WED THRU FRI. TEMPS WILL COOL A BIT SAT IN WAKE OF
FRONT WITH 50S ALL AREAS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 635 AM SUN...VFR CONDITIONS SHOULD CONTINUE THROUGH MONDAY
MORNING. MAIN ISSUE WILL BE THE GUSTY NORTHWEST WINDS RUNNING AS
HIGH AS 20 TO 30 KNOTS. THIS WILL CREATE A CROSSWIND COMPONENT AT
SOME OF THE AREA AIRPORTS.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 AM SUN...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
TAF PERIOD. SUB-VFR CONDITIONS POSSIBLE LATE TUE AND TUE NIGHT AS
WEAK SHORTWAVE CROSSES WITH LIGHT SHRA POSSIBLE. ANOTHER ROUND OF
-SHRA WILL ALSO BE POSSIBLE LATE THU AHEAD OF COLD FRONT WITH
REDUCED CIGS. GIVEN LIGHT WINDS FROM MON ON SOME PATCHY LATE NIGHT
FOG CANNOT BE RULED OUT.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 640 AM SUNDAY...GALE WARNINGS CONTINUE ON ALL AREA WATERS
AND SOUNDS. BUOY OBSERVATIONS SHOWING SUSTAINED WINDS IN THE
MIDDLE TO UPPER 20S WITH GUSTS AS HIGH AS 37 KNOTS AT HATTERAS
COAST GUARD AND 32 KNOTS AT CAPE LOOKOUT. GUSTS ARE ALSO INTO THE
LOWER 30S ON THE SOUNDS. THESE WINDS WILL CONTINUE THRU ABOUT 18Z
BEFORE DROPPING OFF. SEAS GENERALLY IN THE 7 TO 10 FOOT RANGE AND
SHOULD PEAK OVER THE NEXT 4 TO 6 HOURS BEFORE SLOWLY SUBSIDING
THRU THE AFTERNOON AND EVENING. EVEN THOUGH THE GALE WARNING
EXPIRES AT 18Z...WILL LIKELY HAVE SMALL CRAFT ADVISORY CONDITIONS
INTO MONDAY MORNING.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 AM SUN...CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE
WATERS MON AS WINDS AND SEAS CONTINUE TO SUBSIDE. HIGH PRESSURE
WILL CONTINUE TO BUILD EASTWARD OVER THE AREA MONDAY...THEN MOVES
OFFSHORE TUESDAY AHEAD OF NEXT APPROACHING SYSTEM. WEAK SHORTWAVE
AND FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS EARLY WED. OVERALL
EXPECT WINDS 15KT OR LESS THROUGH THE MIDDLE OF THE WEEK WITH SEAS
2-4FT.
&&
.TIDES/COASTAL FLOODING...
AS OF 640 AM SUN...GUSTY NORTHWEST WINDS THRU EARLY AFTERNOON
WILL RESULT IN MINOR WATER LEVEL RISES FOR SOUND-SIDE AREAS
ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. RECENT REPORT FROM
DARE COUNTY EMERGENCY REPORTED SOME PORTIONS OF HIGHWAY 12 WERE
IMPASSIBLE BETWEEN SALVO AND HATTERAS. AT THIS TIME EXPECT 1-2 FT
RISES WITH LOCALIZED 3 FT RISES FROM FRISCO TO BUXTON. LOW WATER
ADVISORIES ALSO REMAIN IN EFFECT FOR THE WESTERN PORTIONS OF THE
SOUNDS DUE TO A 1 TO 2 FOOT WATER LEVEL DROP...WHICH IS BEING
OBSERVED ON AREA HYDROGRAPHS. ALL ADVISORIES EXPIRE AT 1 PM.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NCZ046-047-081-
095-103-104.
COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NCZ095-103-104.
MARINE...LOW WATER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-
135.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-135-150-
152-154-156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...CTC/CQD
TIDES/COASTAL FLOODING...CTCHazardous weather outlook, Feb 12, 3:09 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 309 AM EST SUN FEB 12 2012 NCZ029-044-045-079-080-090>094-098-130815- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-ONSLOW- 309 AM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-130815- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 309 AM EST SUN FEB 12 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. GUSTY NORTHWEST WINDS...COUPLED WITH COLD TEMPERATURES WILL LEAD TO A PERIOD OF WIND CHILL VALUES IN THE TEENS THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-130815- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 309 AM EST SUN FEB 12 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. GUSTY NORTHWEST WINDS...COUPLED WITH COLD TEMPERATURES WILL LEAD TO A PERIOD OF WIND CHILL VALUES IN THE TEENS THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 12, 5:15 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 AM EST SUN FEB 12 2012 NCZ103-121215- OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 515 AM EST SUN FEB 12 2012 ...SNOW SHOWERS OVER THE OUTER BANKS... A STRONG MID-LEVEL DISTURBANCE IS MOVING ACROSS NORTHEAST NORTH CAROLINA THIS MORNING. A FEW SNOW SHOWERS CAN BE EXPECTED THROUGH ABOUT 7 AM. THE SNOW WILL BE LIGHT AND MINIMAL ACCUMULATION IS EXPECTED. 11
Local storm report, Feb 12, 6:29 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 AM EST SUN FEB 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM COASTAL FLOOD HATTERAS 35.22N 75.69W
02/12/2012 DARE NC 911 CALL CENTER
PORTIONS OF HIGHWAY 12 IMPASSABLE BETWEEN SALVO AND
HATTERAS
&&
EVENT NUMBER MHX1200031
CQDSpecial weather statement, Feb 12, 7:20 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 720 AM EST SUN FEB 12 2012 NCZ103-122100- OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 720 AM EST SUN FEB 12 2012 ...INCREASED FIRE DANGER TODAY... VERY DRY AIR COUPLED WITH GUSTY NORTHWEST WINDS WILL LEAD TO INCREASED FIRE DANGER ACROSS EASTERN NORTH CAROLINA TODAY. RELATIVE HUMIDITY VALUES WILL DROP TO 20 TO 25 PERCENT TODAY WITH NORTHWEST WINDS OF 15 TO 25 MPH...GUSTING AS HIGH AS 40 MPH AT TIMES. THESE FACTORS...COUPLED WITH A RAINFALL DEFICIT IN THE REGION WILL LEAD TO AN INCREASE IN FIRE GROWTH POTENTIAL TODAY...DESPITE THE VERY COLD TEMPERATURES. CONTROLLED BURNING IS DISCOURAGED TODAY DUE TO THE DRY AIR AND GUSTY WINDS. 11
Special weather statement, Feb 12, 7:22 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 722 AM EST SUN FEB 12 2012 NCZ029-044>047-079>081-090>095-098-104-122100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 722 AM EST SUN FEB 12 2012 ...INCREASED FIRE DANGER TODAY... VERY DRY AIR COUPLED WITH GUSTY NORTHWEST WINDS WILL LEAD TO INCREASED FIRE DANGER ACROSS EASTERN NORTH CAROLINA TODAY. RELATIVE HUMIDITY VALUES WILL DROP TO 20 TO 25 PERCENT TODAY WITH NORTHWEST WINDS OF 15 TO 25 MPH...GUSTING AS HIGH AS 40 MPH AT TIMES. THESE FACTORS...COUPLED WITH A RAINFALL DEFICIT IN THE REGION WILL LEAD TO AN INCREASE IN FIRE GROWTH POTENTIAL TODAY...DESPITE THE VERY COLD TEMPERATURES. CONTROLLED BURNING IS DISCOURAGED TODAY DUE TO THE DRY AIR AND GUSTY WINDS. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:05 AM EST | Wind Advisory | MHX | 115 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.